3 Things To Consider Before Waxing

Everyone wants clean, shaped eyebrows and waxing is the easiest way to get them. Not only does a licensed esthetician skillfully shape your brows for you, but waxing removes the hair from the root, so it takes longer for it to grow back. Not to mention how much easier it is than tweezing!

But is it really time to get them waxed? What about if you just tanned? Should you consider the medications you're taking? Believe it or not, there are some things you should consider before going "under the wax" for any type of waxing service.

1)  Hair should be at least 1/4 inch long.   This is so that wax can properly adhere to the hair.

2)  You shouldn't get waxed if you have been in direct sunlight for a long period of time, or in a tanning bed within the last 24 hours. We'll spare you the SPF talk this time (since you probably already know better anyway! Spray tan people!), and instead we'll just remind you that sun-exposed skin is already extra sensitive. Add wax to the mix and you could end up with even greater sensitivity, redness or irritation. If you refuse to lay off the tanning, at least wait a day to get your brows waxed.

3)  Consider your beauty regimen and medications. Using powerful exfoliators in your regular routine, like Salicylic acid, alpha-hydroxy acid, white willow bark, white willow bark extract and enzymes, already strips cells from the skin. This is just too much exfoliation when combined with waxing, and could make the skin red, bleed or even turn scabby. If you want to wax, its greatly advised that you stop using these products in the area getting waxed for at least three days before and three to four days after waxing. (Depending on the strength of the product and the type of skin you have, the safe wax wait time period may be much longer before and after. Also, if the alpha-hydroxy acid is over 8%, then you may have to wait months before safely getting waxed.) Also, if you currently take Accutane or have stopped taking it less than a year ago, waxing is not for you. Accuntane makes the skin hyper-sensitive and fragile (as we're sure your Dermatologist advised you when you started the meds), and pulling off the wax could lead to tearing of the skin. If you're currently or have been on this medication, there are other alternatives to waxing you should consider.

If you ever have any questions about whether waxing is for you, consult with your MFX esthetician!

comments powered by Disqus